Missouri, 2010Damaging Wind in Missouri, August 13, 2010
August 13, 2010 · NWS DVN · 1 event in 1 county or zone
An area of showers and thunderstorms ahead of a cold front over central Iowa moved eastward into eastern Iowa, northern Missouri, and northern Illinois during the afternoon and evening of August 13. Damaging winds and flooding rains accompanied the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of showers and thunderstorms ahead of a cold front over central Iowa moved eastward into eastern Iowa, northern Missouri, and northern Illinois during the afternoon and evening of August 13. Damaging winds and flooding rains accompanied the stronger storms. High temperatures August 13 were mainly in the upper 80s to middle 90s. Heat index readings ranged from 100 to 110 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 13, 11:54 AM CST, 8 hours 22 minutes earlier.
Area forecast discussion, Aug 13, 11:54 AM CST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1254 PM CDT FRI AUG 13 2010
.SYNOPSIS...
LOW PRESSURE NEAR KFSD WITH WARM FRONT TO NORTHERN IL AND COLD
FRONT FROM THE LOW TO THE TX PANHANDLE. BAND OF WAA THUNDERSTORMS
THAT WERE OVER THE DVN CWA EARLIER HAVE PUSHED OFF TO THE EAST AND
NORTH. IN THE MEANTIME...LARGE AREA OF THUNDERSTORMS PUSHING INTO
THE DVN CWA AHEAD OF THE FRONT. REFRESHINGLY COOLER AND MUCH LESS
HUMID AIR BEHIND THE COLD FRONT IN THE DAKOTAS. ..HAASE..
&&
.SHORT TERM...TONIGHT AND SATURDAY...
LARGE THUNDERSTORM COMPLEX WILL IMPACT THE DVN CWA THE REMAINDER OF
THE AFTERNOON AND THIS EVENING. MAIN THREAT WILL BE DAMAGING WINDS
AS MID LEVEL WINDS STRENGTHEN TO 50 KNOTS. TORRENTIAL RAINS MAY ALSO
PRODUCE FLASH FLOODING. NAM/RAPID REFRESH SEEMS TO NAIL THE
SCENARIO PRETTY GOOD WITH THE THUNDERSTORMS EXITING THE CWA BEFORE
MIDNIGHT. MAY BE ABLE TO CANCEL THE FLASH FLOOD WATCH SOMETIME TONIGHT
DEPENDING ON EVENTUAL CONVECTIVE TRENDS. HEAT HEADLINES WILL ALSO BE
CANCELED.
SATURDAY...COLD FRONT STILL TO ARRIVE SO VERY WARM AND HUMID BUT MAY
BE NOT QUITE AS EXCESSIVE AS THE PAST SEVERAL DAYS. DEPENDING ON
LINGERING CLOUD COVER OR LACK OF WILL DICTATE IF WE APPROACH HEAT
ADVISORY CRITERIA OR NOT. WILL HAVE A CHANCE OF THUNDERSTORMS STILL
ON SATURDAY AHEAD OF THE FRONT. SPC HAS A SLIGHT RISK FOR SEVERE
EAST OF THE MS RIVER. WILL FORECAST NEAR 90 WITH DEW POINTS IN THE
MID 70S...BUT IF CLOUD COVER LINGERS THEN MAY NOT MAKE IT THAT WARM.
..HAASE..
.LONG TERM...
SATURDAY NIGHT THROUGH NEXT FRIDAY...
THE COLD ADVECTION ALOFT CERTAINLY GETS GOING CLOSER TO EARLY
SUNDAY...AS SATURDAY NIGHT CONTINUES TO NOW APPEAR MORE AFFECTED BY
A WAVE ROUNDING THE BASE OF THE UPPER TROF. THIS CONTINUES THE TREND
OF GETTING SOME SHOWER OR THUNDERSTORMS ACTIVITY GOING SATURDAY
NIGHT. SEVERAL MESOSCALE MODELS SHOW RATHER VIGOROUS STORMS IN A
MATURE TO DISSIPATING MODE ENTERING THE CWA AT THE BEGINNING OF THE
PERIOD. HOWEVER...DESPITE THE LATER ARRIVAL...MODELS AND ANALYSIS
STILL SHOW A SEASONALLY STRONG HIGH PRESSURE RIDGE BRINGING COOLER
AND MUCH MORE REFRESHING AIR TO THE REGION THROUGH AT LEAST MID
WEEK. TEMPERATURES HAVE BEEN HELD CONSISTENT WITH PREVIOUS FORECASTS
AS ATTENTION IS FOCUSED ON THE SHORT TERM TODAY. WE STILL ARE
KEEPING A VERY LOW POP IN FOR TUESDAY AND TUESDAY NIGHT FOR A RE
ENFORCING SHOT OF COOLER AIR AND UPPER WAVE....HOWEVER THERE IS
LITTLE IF ANY CONFIDENCE IN ITS PLACEMENT.
..ERVIN..
&&
.AVIATION...
LARGE THUNDERSTORM COMPLEX THIS AFTERNOON AND EVENING TO MOVE ACROSS
THE TAF SITES. STRONG TO DAMAGING WINDS AND VERY HEAVY RAINFALL
EXPECTED IN THE STORMS. AFTER MIDNIGHT THE STORMS SHOULD BE MOVING
SOUTHEAST OF THE TAF SITES. ..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR CEDAR-DES
MOINES-HENRY IA-JEFFERSON-JOHNSON-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
HAASE/ERVIN/HAASEHazardous weather outlook, Aug 13, 9:46 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 AM CDT FRI AUG 13 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1046 AM CDT FRI AUG 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. WIDESPREAD RAINS OF 1 TO 3 INCHES IS
LIKELY WITH AT LEAST 3 TO 5 INCHES POSSIBLE WHERE TRAINING OF
STORMS OCCUR. THIS AMOUNT OF RAIN ON SATURATED GROUND MAY CAUSE
SERIOUS FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE AREA THIS AFTERNOON AND TONIGHT.
THE STORM PREDICTION CENTER ALSO HAS THE ENTIRE AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING
WINDS GREATER THAN 60 MPH.
HOT AND HUMID CONDITIONS WILL PERSIST UNTIL THUNDERSTORMS ARRIVE.
AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL THIS EVENING FOR
LOCATIONS NEAR AND SOUTH OF HIGHWAY 30. A HEAT ADVISORY IS IN
EFFECT TO THE NORTH. ONCE THUNDERSTORMS ARRIVE THE HEAT THREAT
WILL END QUICKLY AND HEAT HEADLINES WILL BE CANCELED.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY. THE STORM
PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS EAST OF THE
MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
HAASE
In the hours before
Local storm report, Aug 13, 5:26 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HEAVY RAIN 3 ESE KEOKUK 40.40N 91.34W
08/13/2010 M3.00 INCH HANCOCK IL TRAINED SPOTTER
SPOTTER ALSO REPORTED SOME MINOR FLOODING IN THE AREA.
&&
MIKEZLocal storm report, Aug 13, 5:38 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HEAVY RAIN 1 E PRINCETON 41.67N 90.34W
08/13/2010 M1.60 INCH SCOTT IA TRAINED SPOTTER
AFTERNOON RAINFALL.
&&
MIKEZLocal storm report, Aug 13, 6:29 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HEAVY RAIN 2 NE CALAMUS 41.84N 90.73W
08/13/2010 M2.31 INCH CLINTON IA TRAINED SPOTTER
TOTAL SINCE 7 AM.
&&
MIKEZLocal storm report, Aug 13, 6:32 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN ESE MONMOUTH 40.91N 90.63W
08/13/2010 M1.00 INCH WARREN IL TRAINED SPOTTER
TOTAL RAINFALL TODAY
0727 PM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
08/13/2010 M1.46 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL TOTAL SINCE 6 AM
&&
DMDLocal storm report, Aug 13, 7:15 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN GALENA 42.42N 90.43W
08/13/2010 M1.31 INCH JO DAVIESS IL CO-OP OBSERVER
DAYTIME TOTAL.
&&
MIKEZLocal storm report, Aug 13, 8:11 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST KILWINNING 40.51N 92.34W
08/13/2010 E50 MPH SCOTLAND MO TRAINED SPOTTER
&&
DMDThunderstorm Wind, Scotland
- When
- August 13, 8:16 PM CST
- Where
- Scotland County, 0.69 mi S of Memphis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -92.170
Wind gusts estimated to be 60 mph blew down some tree branches in Memphis, MO at 916 pm CDT August 13. Some trash cans were also being blown around the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in South Carolina, August 13, 20101 death · $27,000 · 61 kt wind · 10 events
- Flash Flooding and Flooding in Wisconsin, August 13 to 19, 2010$3.9 million · 1 in hail · 44 events
- Heat in Arkansas, August 13, 20101 death · 1 event
- Heat in Tennessee, August 13, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 13 to 14, 2010$1.4 million · 57 kt wind · 14 events
- Flooding in Iowa, August 13 to 24, 2010$1.5 million · 5 events
- Flooding and Damaging Winds in Minnesota, August 13 to 14, 2010$1.1 million · 70 kt wind · 11 events
- Hail and Damaging Winds in Kansas, August 13, 2010$424,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strikes in Georgia, August 13, 2010$849,000 · 56 kt wind · 9 events
- Tornado and Hail in Minnesota, August 13, 20101 injured · $370,000 · EF0 · 15 events
- Tornadoes and Flooding in Minnesota, August 13 to 14, 2010$136,000 · EF1 · 15 events
- Flash Flooding and Damaging Winds in Iowa, August 13 to 14, 2010$240,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257082.